MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS
Model Number 8621500
Medical Device Problem Codes Degraded (1153); Gas Output Problem (1266); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was just started.The results will be forwarded in a follow-up report.
 
Event or Problem Description
It was reported that on (b)(6) 2025 at around 14:26 p.M., a few minutes after the start of surgery during a cardiac procedure, the anaesthesia machine failed during operation.The alarm was raised with "ventilator failure", the anaesthesia machine was switched to manuel mode without any problems and then the anaesthesia machine was back in operation without any problems.No injury was reported.
 
Additional Manufacturer Narrative
The investigation is still going on.The results will be forwarded in a follow-up report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
For investigation the log file was analysed.The described ventilator failure was confirmed.Root cause was an excessive pressure difference between the values of the inspiratory pressure sensor and the expiratory pressure sensor during inspiration.During the inspiratory phase, the pressure in the ventilator, in the inspiratory branch and in the expiratory branch should be almost identical up to the closed peep/pmax valve.If the inspiratory and expiratory pressure values are too different during inspiration, the atlan system issues a "ventilator error" as a safety precaution and stops automatic ventilation to prevent incorrect airway pressure.One possible cause of the pressure difference is an increased resistance in the tubing system, for example due to damaged reusable tubing.The examination of two dräger hose systems provided showed that one hose system, manufactured in 2017, was according to specification.In the second hose system, the helix was found to be detached from the inner hose, which could lead to the problem described.The damaged breathing tube e 110cm (2165635) has not been sold since 2017.It is assumed that the tubing system has been reprocessed many times.A clear discolouration of the hose system also indicates this.The third hose system sent in is a third-party product, a loosened helix was also found here.As described in the instructions for use, it cannot be prevented that parts made of natural rubber, latex, thermoplastics and silicone elastomers only have a limited-service life.Parts with a cracked or sticky surface must no longer be used as they no longer fulfil their purpose.Also, parts that have become clearly discoloured or became rigid hard after frequent use should no longer be used.The service life of parts depends primarily on the frequency and type of reprocessing.The log file analysis does not indicate a device error.The atlan detected a deviation and reacted according to its specification.Hose systems were provided for the investigation, one dräger hose system was found to not meet specification.It is unclear which hose system was used in the case in question.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
ATLAN A350
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key22840581
Report Number9611500-2025-00456
Device Sequence Number9305795
Product Code BSZ
UDI-Device Identifier04048675556176
UDI-Public(01)04048675556176(11)240411(93)8621500-17
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K230931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8621500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/25/2025
11/24/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date11/05/2025
12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.; NA.
Patient SexUnknown